MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-160
Medical Device Problem Codes Failure to Align (2522); Device-Device Incompatibility (2919); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 device code a040609 is being used to capture the reportable event of needle shaft bent.Device code a1702 is being used to capture the reportable event of anchor exchange failure to retrieve anchor.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch endoscopic suture system was used during a procedure on (b)(6) 2025.During the procedure, the physician was unable to transfer the needle.With each bite attempt, the curved needle failed to align with the suture anchor and was bent.The procedure was delayed by approximately 25 minutes.A new overstitch was used to complete the procedure.There was no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 device code a040609 is being used to capture the reportable event of needle shaft bent.Device code a1702 is being used to capture the reportable event of anchor exchange failure to retrieve anchor.Device evaluation block h11 the returned overstitch ess was analyzed.A visual inspection was performed.The device was returned with the anchor exchange.During the visual inspection it was found the working length bent.The device was observed in good conditions and during microscope inspection and functionality test, the device worked as expected.The anchor exchange worked successfully to deploy, retrieve, and pass anchor.Additionally, the needle body was not found bent.Therefore, the reported events of "anchor exchange failure to pass anchor, anchor exchange failure to retrieve anchor, needle shaft bent and needle shaft failure to align" could not be confirmed.There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Based on all gathered information, the probable cause selected for the reported events is "device problem excluded", because the anchor exchange worked successfully to deploy, retrieve, and pass the anchor, and the needle body was not found bent.For the issue detected during the visual inspection of "working length bent" a most probable conclusion code of "adverse event related to procedure" was assigned because the adverse event occurred during the procedure and the device had no influence on event.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23801057
Report Number3005099803-2025-06710
Device Sequence Number18489188
Product Code OCW
UDI-Device Identifier20811955020661
UDI-Public(01)20811955020661(11)250506(17)280430(10)2025050017
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-160
Device Catalogue NumberESS-G02-160
Device Lot Number2025050017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight100 KG